MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a2, a4, a5: unknown/ not provided.Asku.Section b3: date of event: exact date is unknown/not provided.Best estimate date is on or prior to nov 29, 2023.Section d6a: if implanted, give date: not applicable, there is no indication that the lens was implanted.Section d6b: if explanted, give date: not applicable, there is no indication that the lens was implanted.Hence, not explanted.Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Attempts have been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The surgery center reported scratched intraocular lens (iol) upon opening the box.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information received from customer which the following fields were updated accordingly: section a2: age/date of birth: 62 years/(b)(6) 1961.Section a3: gender: male.Section b3: date of event: 11/21/2023.Section b5: additional information noted the left eye of patient was affected.The customer confirmed that there was no capsule tear, no patient anatomy issues and no medical/surgical interventions such as incision enlargement, vitrectomy or sutures required.Although the customer reported that there was a scratch on the lens upon opening; however, they also indicated that the scratch on the lens was noticed after patient contact.Another johnson & johnson lens of the same model and diopter implanted as a replacement.The patient outcome is unknown.No further information was provided.Section e1: title (e.G., mr., ms.): doctor section e1: first/given name: (b)(6).Section e1: last name: (b)(6).Section e2: health professional? yes.Section e3: occupation: physician.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: jan 8, 2024.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint lens reveal that it was coated in viscoelastic residue.The lens was cleaned and observed to have a broken and missing haptic.The lens was also observed to be damaged with scratches on the surface.The complaint issue "cosmetic issues" was identified during product evaluation.The observed "lens damaged" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18374618
Report Number3012236936-2023-03248
Device Sequence Number7712740
Product Code HQL
UDI-Device Identifier05050474529076
UDI-Public(01)05050474529076(17)270220
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZA9003
Device Catalogue NumberZA90030230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer12/21/2023
03/01/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date01/16/2024
03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale